MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The icy catheter (lot # 216479) was inserted into the patient's left femoral vein, and hypothermia treatment started around 2 pm.About an hour later, the ivtm system triggered an "air trap" alarm.Upon inspection, the doctor found that the saline level had decreased by about 200 ml.A catheter balloon leak check was performed, and the leak was confirmed.Because the patient had poor blood coagulation and bleeding at the insertion site, the catheter was not immediately removed.A new icy catheter was then placed into the patient's right femoral vein (opposite side) to continue treatment using the same console and start-up kit (suk).No further information was provided.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
The reported complaint of catheter leak was not confirmed during visual and functional testing of the returned icy catheter (lot # 216479).No issues or discrepancies were found.No leak, no damage, and no device malfunction was observed during testing, and the catheter functioned as intended.During functional testing of the returned catheter, all infusion ports and lumens were flushed without resistance.During a functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloon was fully inflated when pressurized up to 100 psi; no leak, no issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known-good suk and ran on a peristaltic pump for 10 minutes at a flow rate of 240 ml/min.No leak was found, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system, running in the max warming mode with a target temperature of 37°c for 60 minutes and running in the max cooling mode with a target temperature of 35°c for 60 minutes.No leak was observed on the catheter.The balloon was properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.It was reported that around 200 ml of sterile cold saline was entered into the patient's vasculature.No patient injury reported.Administration of saline i.V.Is one of the common methods of treatment at the hospitals and should not harm a patient.The event of the fluid running into the patient was causally related to the device and to the procedure.The event of bleeding at the insertion site was not serious; it was not reported that the event required treatment to prevent permanent impairment.The event of bleeding was possibly related to the icy catheter due to relevant timing and location at the time of insertion.The event was probably also related to the patient's clinical condition of poor blood coagulation.The event was not related to the procedure.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24845943
Report Number3010617000-2026-00211
Device Sequence Number8946582
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number216479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown